Alert archive / California / Wind Advisories in 2014
Wind Advisory 36, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 28, 2014, 9:00 PM PDT for Los Angeles County, California. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2014, 9:00 PM PDT (04:00 UTC)
- Expired
- Apr 29, 2014, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2169 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
696 WWUS76 KLOX 290400 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 900 PM PDT MON APR 28 2014 ...GUSTY AND POTENTIALLY DAMAGING WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MID WEEK... .GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SANTA BARBARA SOUTH COAST...AND THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS THIS EVENING...THEN WINDS WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION AND INCREASE LATE TONIGHT AND SPREAD INTO THE VALLEYS AND COASTAL AREAS. WHILE THERE MAY BE A BRIEF LULL IN THE WINDS LATE TUESDAY AFTERNOON AND EVENING...WINDS ARE EXPECTED TO INCREASE AGAIN LATE TUESDAY EVENING AND CONTINUE THROUGH AT LEAST EARLY WEDNESDAY AFTERNOON. CAZ088-291200- /O.UPG.KLOX.WI.Y.0035.140429T1000Z-140430T2200Z/ /O.NEW.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/ /O.NEW.KLOX.WI.Y.0036.140429T0400Z-140429T1000Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 900 PM PDT MON APR 28 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WINDS AND TIMING...NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH AND CONTINUE THROUGH WEDNESDAY AFTERNOON. THE WINDS WEAKEN SOME DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ053-054-291200- /O.UPG.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/ /O.NEW.KLOX.HW.W.0007.140429T0400Z-140430T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 900 PM PDT MON APR 28 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING FOR THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THIS WARNING IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL SHIFT TO THE NORTHEAST LATER TONIGHT. THERE MAY BE A LULL IN THE WINDS FROM LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...THEN WINDS ARE EXPECTED TO STRENGTHEN ONCE AGAIN TUESDAY NIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ046-291200- /O.NEW.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/ /O.EXT.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 900 PM PDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT TUESDAY... ...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING FOR THE SANTA MONICA MOUNTAINS. THIS WARNING IS IN EFFECT FROM 3 AM TUESDAY TO 3 PM PDT WEDNESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM TUESDAY. * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 35 WITH GUSTS TO 50 MPH WILL SHIFT TO THE NORTHEAST LATER TONIGHT AND INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH. THERE MAY BE A LULL IN THE WINDS LATE TUESDAY AFTERNOON INTO TUESDAY EVENING...THEN WINDS ARE EXPECTED TO STRENGTHEN ONCE AGAIN TUESDAY NIGHT. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ044-045-547-291200- /O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 900 PM PDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 TO 55 MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-291200- /O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 900 PM PDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED TO WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ041-291200- /O.EXT.KLOX.WI.Y.0035.140429T0400Z-140430T2200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH 900 PM PDT MON APR 28 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AND CONTINUE THROUGH WEDNESDAY AFTERNOON...MAINLY BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS. MUCH LIGHTER WINDS ARE EXPECTED ELSEWHERE ACROSS THE BASIN. THE STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING THE LATE AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG PACIFIC COAST HIGHWAY NEAR MALIBU AND PACIFIC PALISADES AS WELL AS INTERSTATE 405 THROUGH THE SEPULVEDA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-052-291000- /O.CON.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 900 PM PDT MON APR 28 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL CONTINUE THROUGH EARLY TUESDAY MORNING...MAINLY ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND THROUGH AND BELOW PASSES AND CANYONS FROM GAVIOTA TO SANTA BARBARA. THERE COULD BE ISOLATED GUSTS TO 65 MPH ABOVE THE HILLS OF MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
716 WWUS76 KLOX 290953 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 253 AM PDT TUE APR 29 2014 ...STRONG AND DAMAGING WINDS WILL AFFECT PORTIONS OF SOUTHWESTERN CALIFORNIA THROUGH MID WEEK... .GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SANTA BARBARA SOUTH COAST THROUGH MID MORNING...WHILE THE LOS ANGELES AND VENTURA COUNTY MOUNTAINS WINDS WILL SHIFT TO A MORE NORTHEASTERLY DIRECTION AND INCREASE THIS MORNING AND SPREAD INTO THE VALLEYS AND COASTAL AREAS. WHILE THERE MAY BE A BRIEF LULL IN THE WINDS LATE THIS AFTERNOON AND EVENING...WINDS ARE EXPECTED TO INCREASE ONCE AGAIN LATE THIS EVENING AND CONTINUE THROUGH AT LEAST EARLY WEDNESDAY AFTERNOON. CAZ088-291800- /O.EXP.KLOX.WI.Y.0036.000000T0000Z-140429T1000Z/ /O.CON.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/ SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...SANTA CLARITA...NEWHALL...VALENCIA 253 AM PDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...NORTHEAST WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH AND CONTINUE THROUGH WEDNESDAY MID AFTERNOON. THE WINDS WILL WEAKEN SOME DURING THE LATE THIS AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ046-291800- /O.EXP.KLOX.WI.Y.0035.000000T0000Z-140429T1000Z/ /O.CON.KLOX.HW.W.0007.140429T1000Z-140430T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- INCLUDING THE CITY OF...TOPANGA 253 AM PDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... * WINDS AND TIMING...NORTHWEST TO NORTH WINDS WILL INCREASE TO 25 TO 40 MPH WITH GUSTS TO 60 MPH EARLY THIS MORNING AND PERSIST THROUGH MID AFTERNOON. THERE MAY BE A LULL IN THE WINDS LATE THIS AFTERNOON THROUGH THIS EVENING...THEN WINDS ARE EXPECTED TO STRENGTHEN ONCE AGAIN TONIGHT AND PERSIST THROUGH WEDNESDAY AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE TOPANGA...MALIBU...AND DECKER CANYON ROADS AS WELL AS KANAN ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ053-054-291800- /O.CON.KLOX.HW.W.0007.000000T0000Z-140430T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON... MOUNT WILSON...SANDBERG 253 AM PDT TUE APR 29 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS AND TIMING...NORTH WINDS 25 TO 40 MPH WITH GUSTS TO 60 MPH WILL SHIFT TO THE NORTHEAST EARLY THIS MORNING AND PERSIST THROUGH THIS AFTERNOON. THERE MAY BE A LULL IN THE WINDS FROM LATE THIS AFTERNOON THROUGH THIS EVENING...THEN WINDS ARE EXPECTED TO STRENGTHEN ONCE AGAIN TONIGHT AND CONTINUE THROUGH WEDNESDAY AFTERNOON. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE INTERSTATE 5 AND HIGHWAY 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT DAMAGING HIGH WINDS OF 58 MPH OR GREATER ARE LIKELY OR IMMINENT. SECURE ALL LOOSE OUTDOOR FURNITURE IN ADVANCE OF THE ONSET OF STRONG WINDS. MONITOR THE LATEST FORECASTS ON NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE. && $$ CAZ039-052-291600- /O.EXT.KLOX.WI.Y.0035.000000T0000Z-140429T1600Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 253 AM PDT TUE APR 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL CONTINUE THROUGH MID MORNING...MAINLY ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND THROUGH AND BELOW PASSES AND CANYONS FROM GAVIOTA TO SANTA BARBARA. THERE COULD BE ISOLATED GUSTS TO 65 MPH ACROSS THE HILLS ABOVE MONTECITO. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ044-045-547-291800- /O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...SANTA PAULA...FILLMORE...OJAI...PIRU... THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY... WOODLAND HILLS...NORTHRIDGE...BURBANK...UNIVERSAL CITY 253 AM PDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS 20 TO 35 MPH WITH GUSTS UP TO 50 TO 55 MPH WILL CONTINUE THROUGH WEDNESDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING THE LATE THIS AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ040-291800- /O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/ VENTURA COUNTY COAST- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO 253 AM PDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS WILL CONTINUE TO INCREASE TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS ARE EXPECTED TO WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING LATE THIS AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ041-291800- /O.CON.KLOX.WI.Y.0035.000000T0000Z-140430T2200Z/ LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- INCLUDING THE CITIES OF...MALIBU...SANTA MONICA...BEVERLY HILLS... HOLLYWOOD...LONG BEACH 253 AM PDT TUE APR 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... * WINDS...NORTHEAST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AND CONTINUE THROUGH WEDNESDAY AFTERNOON... MAINLY BELOW PASSES AND CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS. MUCH LIGHTER WINDS ARE EXPECTED ELSEWHERE ACROSS THE LOS ANGELES BASIN. THE STRONGEST WINDS ARE EXPECTED TO BE WEDNESDAY MORNING. WINDS MAY DROP BELOW ADVISORY LEVELS AT TIMES DURING LATE THIS AFTERNOON AND EVENING HOURS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES ALONG PACIFIC COAST HIGHWAY NEAR MALIBU AND PACIFIC PALISADES AS WELL AS INTERSTATE 405 THROUGH THE SEPULVEDA PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ KAPLAN/DB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:30 PM PDT, 6 hours 30 minutes earlier.
Area forecast discussion, Apr 28, 2:30 PM PDT, 6 hours 30 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT MON APR 28 2014 .SYNOPSIS... A LARGE HIGH PRESSURE SYSTEM WILL CONTINUE INTO FRIDAY WITH GUSTY OFFSHORE WINDS INTO MIDWEEK. THE TEMPERATURES WILL REACH PEAK HEAT ON THURSDAY BEFORE DECLINING TO NEAR NORMAL ON SUNDAY. && .SHORT TERM (TODAY-THU)...NO BIG CHANGES TO THE FORECAST NEXT SEVERAL DAYS. A LITTLE NORTHERLY BURST THIS EVENING AHEAD OF A 3 DAY SANTA ANA WIND EVENT STARTING TUESDAY MORNING THAT WILL FEATURE POSSIBLY SOME RECORD BREAKING HEAT AND GUSTY WINDS IN LA/VENTURA COUNTIES. THERE'S A FAIR AMOUNT OF MODEL SPREAD ON THE WIND SPEEDS, AND GIVEN THE GENERALLY POOR PERFORMANCE BY THE NAM FOR THE LAST COUPLE OF OFFSHORE EVENTS AM GOING TO KEEP WINDS MOSTLY IN THE ADVISORY CATEGORY. THE PEAK OF THE WINDS IS EXPECTED WEDNESDAY MORNING WITH BETTER UPPER SUPPORT AND STRONGER GRADIENTS, BUT WE SHOULD EASILY SEE ADVISORY LEVEL NORTHEAST WINDS STARTING EARLY TUESDAY MORNING UP IN THE MTNS THEN FILTERING DOWN INTO THE VALLEYS BEFORE DAWN AND TO THE COAST BY AROUND 8 AM. TEMPERATURES IN THE 80S FOR THE COAST AND 90S IN THE VALLEYS. POSSIBLY LOWER 90S FOR THE INLAND COASTAL PLAIN. THE NAM INDICATES A LITTLE COOLING ALOFT WEDNESDAY AS WINDS AND GRADIENTS REACH THEIR PEAK. THIS WILL PROBABLY RESULT IN SLIGHT COOLING FOR INTERIOR AREAS, BUT COMPRESSIONAL HEATING WILL LIKELY MORE THAN COMPENSATE THE COOLING ALOFT FOR AREAS NEAR THE COAST. DAILY RECORDS ARE QUITE HIGH TUE/WED, MOSTLY MID 90S TO AROUND 100 SO IT WILL BE TOUGH TO BREAK RECORDS EVEN AT THE COAST. HOWEVER, THE RECORD OF 86 AT LAX WED IS PROBABLY A GONER. ON THU, GRADIENTS RELAX A LITTLE. PROBABLY NOT ENOUGH TO DROP WINDS BELOW ADVISORY LEVELS IN MOST AREAS BUT CERTAINLY LESS WIND THAN WED. WITH THE LITTLE WED COLD AIR ADVECTION GONE WE SHOULD SEE MAX TEMPS REACHING THEIR PEAK FOR THE WEEK ON THU WITH SOME WARMER VALLEY AREAS NEAR 100, POSSIBLY A DEGREE OR TWO ABOVE. THU IS LIKELY GOING TO BE THE DAY WE SEE THE MOST RECORDS FALL AS NOT ONLY IS THIS THE EXPECTED WARMEST DAY BUT DAILY RECORDS THU ARE ALSO A FEW DEGREES LOWER THAN TUE/WED IN MOST PLACES. .LONG TERM (FRI-MON)...HIGH PRESSURE STARTS TO WEAKEN FRIDAY AS DO OFFSHORE GRADIENTS. COASTAL AREA HIGHS WILL LIKELY DROP SEVERAL DEGREES FROM THU WITH LESSER FALLS FOR THE INTERIOR. COOLING TREND TO CONTINUE THROUGH THE WEEKEND WITH HIGHS BACK TO NORMAL BY SUNDAY (PERHAPS AS EARLY AS SATURDAY FOR THE BEACHES). LOW CLOUDS EXPECTED TO MAKE A RETURN BY SUNDAY, SPREADING INLAND AND NORTH MONDAY. && .AVIATION...28/1800Z. HIGH CONFIDENCE IN VFR CONDITIONS THROUGH TUESDAY. DEVELOPING OFFSHORE FLOW AND GUSTY WINDS WILL CREATE TURBULENCE AND LOW LEVEL WIND SHEAR AT THE USUAL SITES LIKE KSBA THIS EVENING AND KBUR AND KVNY TUESDAY MORNING. KLAX...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS LESS THAN A 20 PERCENT CHANCE OF LOW LEVEL WIND SHEAR. KBUR...HIGH CONFIDENCE IN THE 18Z TAF. THERE IS A 30 PERCENT CHANCE OF LOW LEVEL WIND SHEAR AFTER 16Z. && .MARINE...28/930 AM PDT. FOR PZ645...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. FOR PZ670...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...AND A GALE WARNING IS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT. FOR PZ673 AND PZ676...A GALE WARNING IS IN EFFECT THROUGH LATE TONIGHT. FOR PZ650...A SMALL CRAFT ADVISORY IS IN EFFECT FROM 3 PM PDT THIS AFTERNOON THROUGH LATE TONIGHT. A 1025 MB HIGH WAS 500 NM W OF PT CONCEPTION...WITH A 1008 MB LOW NEAR LAS VEGAS. A TROUGH WILL SET UP OFF THE SOUTHERN CALIFORNIA COAST BY MONDAY NIGHT. GUSTY OFFSHORE WINDS WILL DEVELOP ACROSS PORTIONS OF THE INNER WATERS EACH MORNING FROM TUE THROUGH THU. WEDNESDAY WILL LIKELY HAVE THE STRONGEST GUSTS NEAR SHORE BETWEEN RINCON POINT AND SANTA MONICA AND OUT TO THE SANTA CRUZ ISLANDS AND ACROSS THE SAN PEDRO CHANNEL TO CATALINA ISLAND. && .FIRE WEATHER...28/330 PM...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN THROUGH TUESDAY AND PERSIST THROUGH WEDNESDAY. THE RIDGE IS EXPECTED TO SHIFT EAST WHILE WEAKENING THURSDAY THROUGH FRIDAY. GUSTY OFFSHORE WINDS WILL DEVELOP OVER SAN LUIS OBISPO AND SANTA BARBARA COUNTIES THIS EVENING AND THE STRONGEST WINDS WILL OCCUR OVER THE SANTA YNEZ RANGE WITH ISOLATED GUSTS TO 55 MPH AND RELATIVE HUMIDITY WILL RANGE IN THE UPPER TEEN TO UPPER 20S AND TEMPERTURES WILL RANGE FROM THE MID 60S TO AROUND 70. A PRESSURE DIFFERENCE OVER 6 MB IS EXPECTED TO DEVELOP BETWEEN THE LOS ANGELES COUNTY COAST AND THE UPPER DESERT TUESDAY MORNING AND OVER 7 MB ON WEDNESDAY MORNING. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TO DEVELOP IN THE HIGH COUNTRY AND DESCEND INTO THE VALLEYS AND COAST IN LOS ANGELES AND VENTURA COUNTIES TUESDAY MORNING. THE WINDS ARE EXPECTED TO WEAKEN AND BECOME ONSHORE AT THE COAST IN THE AFTERNOON. THE SANTA ANA WINDS ARE EXPECTED TO REDEVELOP TUESDAY NIGHT AND EXTEND SEAWARD WEDNESDAY MORNING AND PERSIST THROUGH THE LATE AFTERNOON. THE STRENGTH OF THE WINDS ARE EXPECTED TO TREND STRONGER ON WEDNESDAY THAN TUESDAY AND WILL BE THE PEAK OF THE EVENT TUESDAY THROUGH THURSDAY. WIDESPREAD SINGLE DIGIT RELATIVE HUMIDITY IS EXPECTED TUESDAY THROUGH THURSDAY WITH POOR OVERNIGHT RECOVERY IN THE AREAS EXPOSED TO THE NORTHEAST WINDS. && .LOX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...MW AVIATION/MARINE...SWEET SYNOPSIS...SETO FIRE...30 WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Apr 28, 6:00 AM PDT, 15 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PDT MON APR 28 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-291300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT GALE FORCE WINDS WILL CONTINUE ACROSS THE OUTER WATERS SOUTH OF POINT SAL...AND ACROSS THE SANTA BARBARA CHANNEL THROUGH TONIGHT. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. GUSTY WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTY...THE MOUNTAINS OF SANTA BARBARA COUNTY AND THE ADJACENT SOUTH COAST THIS EVENING THROUGH LATE TONIGHT. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY AN EXTENDED PERIOD OF VERY WARM TO HOT WEATHER IS EXPECTED TUESDAY THROUGH FRIDAY. HIGH TEMPERATURES WILL RISE INTO THE 90S IN THE VALLEYS AND POSSIBLY ACROSS INTERIOR SECTIONS OF THE COASTAL PLAIN. RELATIVE HUMIDITIES WILL BE VERY LOW THROUGH THE PERIOD...ESPECIALLY IN THE MOUNTAINS AND VALLEYS. THERE WILL LIKELY BE GUSTY NORTHEAST WINDS AT TIMES TUESDAY THROUGH THURSDAY. THERE WILL BE HEIGHTENED FIRE DANGER TUESDAY THROUGH AT LEAST THURSDAY...POSSIBLY REACHING CRITICAL LEVELS. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:45 PM PDT | Fire Weather Watch | LOX | Los Angeles | 15 hr |
| Apr 28, 8:38 PM PDT | Small Craft Advisory | LOX | 48 hr | |
| Apr 28, 9:00 PM PDT | High Wind Warning | LOX | Los Angeles | 60 hr |
| Apr 29, 9:35 AM PDT | Red Flag Warning | LOX | Los Angeles | 58 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.